Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2000, 2:51 PM CDT for Calhoun County, Talladega County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 25, 2000, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Calhoun County, AL, Talladega County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:13 PM CDT | Hail 0.75 | Eastaboga, AL | |
| Jun 25, 3:15 PM CDT | Hail 0.75 | Bynum, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 251952 SVRBHM ALC015-121-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CALHOUN COUNTY IN ALABAMA... NORTHERN TALLADEGA COUNTY IN ALABAMA... * UNTIL 330 PM CDT. * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BYNUM...MOVING EAST AT 20 MPH. QUARTER SIZE HAIL WAS REPORTED IN EASTABOGA. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST END...COBB TOWN...WEAVER...SAKS...OXFORD...HOBSON CITY...FORT MCCLELLAN...BYNUM...BLUE MOUNTAIN AND ANNISTON. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:46 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 9:46 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 946 AM CDT SUN JUN 25 2000 SHORT WAVE MOVING ACROSS THE EXTREME NRN SECTIONS AT THE PRESENT TIME. ISOLD/WDLY SCT SHWRS/TSTMS ASSOCIATED WITH THIS FEATURE. AIR MASS HAS NOW REACHED 1.50 PRECIPITABLE WATER AND REMAINS VERY UNSTABLE. WILL CONT WITH WDLY SCT/SCT TYPE WORDING. WILL MAKE SOME ADJUSTMENTS TO SKY COVER AND ALSO SEPARATE NW ZONES TO SHOW A LTL LOWER POP. .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 25, 1:32 PM CDT, 1 hour 19 minutes before
ALZ001>038-040>050-252030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT SUN JUN 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW ISOLATED SEVERE THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 AND 59 CORRIDOR. THE AIR MASS THIS AFTERNOON WILL BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR MICROBURSTS EXISTS. HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS THAT FORM FARTHER SOUTH. STORMS WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH AFTER SUNSET THIS EVENING. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES THIS AFTERNOON AND EVENING.
Special weather statement, Jun 25, 1:46 PM CDT, 1 hour 5 minutes before
ALZ001>038-040>050-252030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 PM CDT SUN JUN 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 AND 59 CORRIDOR. THE AIR MASS THIS AFTERNOON WILL BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR MICROBURSTS EXISTS. HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS THAT FORM FARTHER SOUTH. STORMS WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH AFTER SUNSET THIS EVENING. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 34 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Jun 25, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 46 min |
| Jun 25, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 44 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 51 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 25, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 30 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Jun 25, 5:07 PM CDT | Flash Flood Warning | BMX | Dallas | 113 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.